MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72404133
Medical Device Problem Codes Nonstandard Device (1420); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an artificial urinary sphincter (aus) surgery due to unspecified reasons.No additional information was reported.The device was returned and the device analysis revealed that this device did not pass all testing.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The balloon was visually inspected and leak tested.Visual inspection revealed a tear from fatigue at the balloon/adapter junction.Leak testing revealed a leak in the balloon due to pinhole from fatigue.The pump was visually inspected, leak and functional tested.Visual inspection did not reveal any anomalies in the pump.The pump passed the leak and functional test.The belt cuff fgs 5.5 cm iz is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the finding of fluid loss from fatigue was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the leak due to pinhole from fatigue identified in the balloon could have caused or contributed to the reported event, therefore, the cause traced to component failure was assigned to this investigation.Model number/catalog number: 72400024 serial number: n/a batch/lot number: 1100570602 model/catalog description: balloon fgs 61-70 cm unique identifier (udi) # (b)(4).Model number/catalog number: 72404127 serial number: n/a batch/lot number: 1100635375 model/catalog description: control pump fgs iz unique identifier (udi) # (b)(4).

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25600515
Report Number2124215-2026-33435
Device Sequence Number18622423
Product Code EZY
UDI-Device Identifier00878953003115
UDI-Public(01)00878953003115(17)260102(10)1100419341
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/02/2026
Device Model Number72404133
Device Catalogue Number72404133
Device Lot Number1100419341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale